Anybody ever try wellbutrin?

  • Posted by a hidden member.
    Log in to view his profile

    Apr 06, 2008 4:58 PM GMT
    Has anybody ever tried wellbutrin for weight loss? I know its a drug for depression, but some docs are using it to curb appetite.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 06, 2008 6:37 PM GMT
    I was on it for depression but it does activate you. I was running around like a monkey on crack. I lost a lot of weight but almost lost my life after having a major epileptic seizure from it. Seems I'm one of the tiny percentage who can't take it due to this rare side effect. Now I'm back on another antidepressant which makes me ravenous all the time. Can't win for losing.

    That being said, I wouldn't recommend it for weight loss. This is a serious drug and can have all kinds of other impacts on you. I know they use it to stop smoking but that's in much smaller amounts.

    Anyway, I'd talk it over with your doctor to be safe. Or you could try something radical like exercise and eating healthily (just being a smart-ass).

    Good luck.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 06, 2008 7:10 PM GMT
    many participants in both of my research studies use this drug. I would NOT recommend it simply for weight loss...way too many side affects just to lose weight.

  • Posted by a hidden member.
    Log in to view his profile

    Apr 06, 2008 7:20 PM GMT
    My doc is wanting to switch me wellbutrin for depression because of the appitite thing as well as the lack of sexual side effects that occur with Prozac and Celebrex and shit.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 06, 2008 7:25 PM GMT
    No wonder you find sodomy whacky, crim.
  • GeorgeNJ

    Posts: 216

    Apr 06, 2008 9:36 PM GMT
    I tried it about 8 or 10 years ago, was on it for less than a week. My reaction was not as bad as Tonyvoyager's, but it was a problem. The way it affected me was that, while I was on the introductory half-dose during that 1st week, the left side of my face developed that drooping thing, where you can't control the facial muscles. I spoke to my Dr and was told it was temporary, my body would adapt. However, after one more day when it didn't let up, I stopped wellbutrin altogether.

    I know people who have used it successfully, but I also know a few who had to stop. I think the incidence of those who have negative side effects is larger than is being admitted.

    BTW, re sexual side effects: I heard that it actually increased libido to varying degrees in various people.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 11, 2008 2:38 PM GMT
    Thanks, guys.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 11, 2008 2:46 PM GMT
    I started taking it a few months ago and found it was not doing much. I upped my dose and then it made me even more depressed. I found that I was especially moody and and down when I was on it. They say it takes a few times before you find the anti-depressant that is right for you. Each time you try a new one you are 30% ore likely to have it work for you. Its a matter of trial and error and working closely with your doctor.

    I did notice a small curb in my appitite. However, this is a drug that alters your brain chemistry. It should not be played with in order to lose weight. I use Tyrosine to help my mood, regain my focus and curb my appitite. It is a natural amnio acid. Give it a try.

    http://www.bodybuilding.com/store/tyro.html
  • Posted by a hidden member.
    Log in to view his profile

    Apr 11, 2008 7:25 PM GMT
    A few years back I was taking paxil and wanted off due to the sexual side effects so he prescribed me wellbutrin....I didn't care for it. I don't recall it making me drop weight but I do remember it was the only anxiety med prescribed (for me) that made me feel way medicated. I went back to paxil.

    I'm off all of it now.icon_biggrin.gif

  • Posted by a hidden member.
    Log in to view his profile

    Apr 11, 2008 7:44 PM GMT
    I was on wellbutrin for a while orginally to help quit smoking. It caused me to have serious memory loss and while I wasn't severely depressed, my mood was always an artificial joy masking an overall sense of apathy.

    To be honest, it wasn't until I finally stopped taking it that i realized an almost effortless weight loss. Apparently wellbutrin was causing me to gain weight--who knew?
  • momewrath

    Posts: 90

    Apr 14, 2008 11:55 PM GMT
    ggeo17 saidBTW, re sexual side effects: I heard that it actually increased libido to varying degrees in various people.


    I was on it for a while when a doctor (who I stopped going to after this since it seemed like he didn't give me a thorough examination -- like he was just giving me a drug to try for no apparent reason) prescribed it for ADD (I finally found out the cause was mild narcolepsy). I didn't experience that...

    But, since my sister's a nurse, she gave me all the information in her books on the drug that she had. While it did list increased libido as a side effect, it also listed impotence. I'd hate to be the guy that experienced both of those side effects!

    So, I'm normally one that maintains weight pretty well -- the huge weight gain I've experienced in my life (at a high of 309 last year) has been VERY gradual -- rather not noticeable until you compare the longterm (which is why, when I got back to eating somewhat of my old ways for several months, I only gained 5 pounds). Well, in less than 30 days, changing nothing of how I was living, I gained 10 pounds.

    It definitely doesn't work for everybody. I wouldn't ever try it for weight loss.

  • Posted by a hidden member.
    Log in to view his profile

    Jun 23, 2008 3:49 AM GMT
    I am currently on wellbutrin, and I love it! I tryed mand others first, most SSRI's but also effexor and one trycyclic antidepressant. Wellburtin is the only one I have been on that both works and does not have either negative sexual side effects or increased hunger. I wouldn't say that wellbutrin has helped me lose any weight, but I haven't noticed any drug related weight gain with it either. If you need an anti-depressant I'd recommend trying it, but if you are not depressed I would'nt reccomend it just for appitie control or weightloss. I personally wouldn't want to have it changed, but look forward to the day i dont need to take it or any other anitdepressants.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 18, 2011 1:40 PM GMT
    Has anyone taken Wellbutrin for an extended period- more than a few months or so? I'm wondering if anyone had a decreased appetite and if I was just during the adjustment period when your body gets used to the med, or if it was somewhat permanent? I've been on it for 6 weeks and have lost 10 pounds. I'm all right with that weight loss, but I don't want to lose any more. I get full very quickly and have no interest in sweets or alcohol. Should my appetite come back a bit?
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:01 PM GMT
    You're supposed to limit/avoid alcohol when on wellbutrin anyways.

    Weight loss and weight gain are both possible with wellbutrin depending on your disposition. I think I gained some weight on it, but it may have nothing to do with the drug. I quit exercising. Most of my free time was either on the computer or in front of the tv (just trying to pass the time). Food, for me at that point, was trying to find some short-term gratification.

    Your appetite may come back as your body gets used to the drug.

    I eventually went off wellbutrin because I would not stay on anything long-term that absolutely killed my interest in sex.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:07 PM GMT
    I love how dumb forums like these r created by someone who's profile is hidden or private.

    Seriously why do these guys ask stupid personal questions on realjock?
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:16 PM GMT
    To curb appetite? Really? i took it for anxiety......briefly......it sort of worked......i mean i was less anxious..........but it really turned me into an angry bitch too.......so, yeah, no more of that for me!
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:24 PM GMT
    how bout eat healthy and be healthy instead of a pill.

    just saying
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:28 PM GMT
    I took Wellbutrin for a couple months to stop smoking.
    It made me very 'well adjusted' instead, lol!
    Oh good times....
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 8:32 PM GMT
    track_boi saidhow bout eat healthy and be healthy instead of a pill.

    just saying


    A little judgy and uninformed, aren't we? Sometimes healthy living isn't a healthy option.
  • Posted by a hidden member.
    Log in to view his profile

    Feb 19, 2011 10:27 PM GMT
    fasterpace saidI love how dumb forums like these r created by someone who's profile is hidden or private.

    Seriously why do these guys ask stupid personal questions on realjock?


    seeing as this thread is almost 3 years old,check the dates, the OP is likely not here anymore and his profile deleted.